Alert archive / New Mexico / Special Weather Statements in 2018

Special Weather Statement, NWS El Paso, TX

June 13, 2018Otero County, New Mexico

NWS El Paso, TX issued this special weather statement at Jun 13, 2018, 7:21 PM MDT for Otero County, New Mexico. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 13, 2018, 7:21 PM MDT (01:21 UTC)
Expired
Jun 13, 2018, 8:00 PM MDT
In force
39 min
Issued by
NWS El Paso, TX

County Otero County, NM

The radar

The Holloman AFB radar (KHDX), 21 km from the middle of the area, began a volume at 01:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Santa Teresa, NM (KEPZ), launched 00:00Z, 1.4 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Santa Teresa, NM at 00:00Z on 2018-06-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 198 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Santa Teresa, NM at 00:00Z on 2018-06-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 13 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
198 J/kg
Mixed-layer CIN
-58 J/kg
Mixed-layer LCL
3745 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
13 m²/s²
0-3 km storm-relative helicity
73 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

055 
WWUS84 KEPZ 140121
SPSEPZ

Special Weather Statement
National Weather Service El Paso TX
721 PM MDT WED JUN 13 2018
 
NMZ412-414-415-140200-
Central Tularosa Basin NM-
West Slopes Sacramento Mountains Below 7500 Feet NM-
Sacramento Mountains Above 7500 Feet NM-
721 PM MDT WED JUN 13 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN OTERO COUNTY UNTIL
800 PM MDT...

At 720 PM MDT, Doppler radar was tracking a strong thunderstorm near
La Luz, or near Alamogordo, moving south southeast at 13 mph.

Half inch hail and wind gusts of 50 to 55 mph will be possible with
this storm.

Locations impacted include...
Alamogordo, Tularosa, La Luz, High Rolls, Boles Acres and Burro
Flats.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3307 10604 3309 10590 3281 10575 3279 10599
TIME...MOT...LOC 0120Z 345DEG 11KT 3295 10595 

$$

TRIPOLI

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS El Paso, TX wrote its last area forecast discussion before this special weather statement went out at Jun 13, 3:41 PM MDT, 3 hours 40 minutes earlier.

Area forecast discussion, Jun 13, 3:41 PM MDT, 3 hours 40 minutes before
Area Forecast Discussion
National Weather Service El Paso Tx/Santa Teresa NM
341 PM MDT Wed Jun 13 2018

.SYNOPSIS...
Increased moisture over the area will allow a few thunderstorms to
develop during mainly the afternoon and early evening hours. Then
by Friday evening additional moisture from the remnants of former
Hurricane Bud will bring a significant increase in rain shower
and thunderstorm coverage, especially west of the Rio Grande. The
main impact will be overnight Friday into Saturday. Temperatures
will also be below normal during that time. Then a drying process
will take place Sunday into next week with only isolated storms
and temperatures returning to normal.

&&

.DISCUSSION...
Low level winds backed to southeasterly overnight and brought a
jump in surface dewpoints from around 20 Thursday to the mid 50s
this morning in El Paso. By this afternoon the moisture pushed
westward to near the divide. Storms have been isolated to
scattered, but in spite of the upper high overhead a couple have
been severe. The models indicate that today will have the greatest
instability so perhaps the storms will be less intense Thursday
and Friday afternoons. Meanwhile the max temps have dropped
several degrees from Tuesday, especially east portion.

By Friday the upper high will have been pushed to the east of us
by an upper low dropping through the Pacific NW into the Great
Basin. This will allow a quick passage of the remnants of Bud
through southeastern AZ/western NM Friday night into Saturday.
Rainfall west of a Deming to T or C line should be steady without
much thunder, with scattered thunderstorms over the rest of the
Borderland. There could be local flooding with the heaviest
storms. A great benefit would be considerable lowering the fire
danger, but a big (though very local) minus would be flooding in
and below the wildfire burn scars such as around Mescalero.

As Saturday progresses, the rain-cooled air mass will be more
stable making it difficult for thunderstorms to form. The
exception would be the eastern portion which should have less
cloud cover and thus a little more heating. Still, thunderstorm
coverage will be only isolated Sunday and beyond except scattered
east of the Rio Grande. As drying slowly takes place, it could
become fairly quiet by the middle of next week if the 12Z GFS run
verifies.

Max temperatures will slide to a little below normal the next two
days (but still hot since it's mid-June), then drop to upper 70s
far west/upper 80s far east on rain cooled Saturday, and finally
warm back up to normal next week (if not back to near 100 late
next week).

&&

.AVIATION...Valid 14/00Z-15/00Z...
Low lvl mstr coming in fm the Gt Plains and Gulf Mex through end of
fcst pd.  SKY: SCT-BKN050-080 100-140 250 and winds ESE15G27KTS til
06Z then SE10G20KTS. Isold VRB25G35KTS 4SM -TSRAGS BKN050 BKN100 til
06Z. Ltl Less convective activity Thu and mainly NRN 1/2 of CWA.

.FIRE WEATHER...
Low level subtropical moisture is working its way northward back
into the area today with the Sacramento Mountains having a better
chance of tstms this afternoon. Thus localized low level flooding is
possible in burn areas. Also an isolated thunderstorm over the Gila,
with dry lightning, is also possible. Chances for storms and rain
showers will start to increase Thursday afternoon into the weekend.

The bulk of the moisture from the remnants of Hurricane Bud at this
time is forecast to favor far SW New Mexico and SE Arizona late
Friday into Saturday, with scattered thunderstorms expected further
to the east. There's a good chance for fairly good wetting rain,
especially over the Gila, with localized rainfall amounts possibly
exceeding 1.25 inches possible. This still could bring  the risk of
dry lightning as the western edge of low level moisture laps up
against the higher terrain of the Gila, but threat would be lessened
as heavier rainfall chances increase.

&&

.PRELIMINARY POINT TEMPS/POPS...
El Paso                 75  97  74  95 /  10   0   0  10
Sierra Blanca           68  94  68  92 /   0   0   0   0
Las Cruces              70  95  70  94 /  10   0   0  10
Alamogordo              67  95  68  94 /  10  10   0  20
Cloudcroft              52  75  52  73 /  20  30  20  30
Truth or Consequences   71  95  67  93 /  20  10  20  10
Silver City             65  92  64  86 /  20  20  20  30
Deming                  68  97  68  93 /  10  10   0  20
Lordsburg               70  96  68  89 /  10  10  20  30
West El Paso Metro      74  95  75  94 /  10   0   0  10
Dell City               67  96  66  95 /   0   0   0   0
Fort Hancock            72  97  73  95 /   0   0   0   0
Loma Linda              66  92  67  91 /   0   0   0   0
Fabens                  68  96  69  94 /   0   0   0   0
Santa Teresa            71  96  71  94 /  10   0   0  10
White Sands HQ          72  96  71  94 /  10   0   0  10
Jornada Range           67  96  66  95 /  10   0   0  10
Hatch                   69  98  66  95 /  10   0  10  10
Columbus                69  98  70  94 /  10   0   0  10
Orogrande               71  95  71  95 /  10   0   0  10
Mayhill                 56  84  56  81 /  20  20  20  30
Mescalero               55  84  56  82 /  20  30  20  30
Timberon                53  81  54  80 /  10  20  10  30
Winston                 58  89  56  86 /  20  30  20  20
Hillsboro               63  94  62  91 /  20  20  20  10
Spaceport               66  96  65  94 /  20   0  10  10
Lake Roberts            49  89  48  86 /  20  30  20  30
Hurley                  64  93  64  88 /  20  20  20  30
Cliff                   55  96  54  90 /  20  20  20  30
Mule Creek              53  95  53  88 /  20  20  20  30
Faywood                 66  93  66  89 /  20  20  10  20
Animas                  69  96  68  90 /  10  10  20  30
Hachita                 66  97  68  91 /  10  10  10  30
Antelope Wells          68  96  68  88 /  10  20  10  50
Cloverdale              66  93  65  84 /  10  20  20  50

&&

.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...None.
TX...None.
&&

01/26 Fausett/Novlan

In the hours before

Special weather statement, Jun 13, 6:28 PM MDT, 53 minutes before
Special Weather Statement
National Weather Service El Paso TX
628 PM MDT WED JUN 13 2018

NMZ412-414>416-140100-
Central Tularosa Basin NM-
West Slopes Sacramento Mountains Below 7500 Feet NM-
East Slopes Sacramento Mountains Below 7500 Feet NM-
Sacramento Mountains Above 7500 Feet NM-
628 PM MDT WED JUN 13 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN OTERO COUNTY UNTIL
700 PM MDT...

At 626 PM MDT, Doppler radar was tracking a strong thunderstorms
around High Rolls and Mountain Park.

heavy rains...pea size hail and winds in excess of 40 mph will be
possible with these storms.

Locations impacted include...
Alamogordo, Tularosa, Cloudcroft, La Luz, High Rolls, Burro Flats and
Mountain Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3284 10599 3311 10605 3312 10569 3285 10564
TIME...MOT...LOC 0026Z 259DEG 49KT 3301 10576

ROGASH
Local storm report, Jun 13, 6:30 PM MDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EL PASO TX
630 PM MDT WED JUN 13 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0556 PM     HAIL             6 ENE LA LUZ            33.01N 105.85W
06/13/2018  M0.88 INCH       OTERO              NM   COCORAHS

            COCORAHS REPORT OF NICKLE SIZE HAIL. MINOR LEAF DAMAGE.

&&

EVENT NUMBER EPZ1800050

CAD
Special weather statement, Jun 13, 6:31 PM MDT, 50 minutes before
Special Weather Statement
National Weather Service El Paso TX
631 PM MDT WED JUN 13 2018

TXZ420-423-140115-
Rio Grande Valley of Eastern El Paso/Western Hudspeth Counties TX-
Northern Hudspeth Highlands/Hueco Mountains TX-
631 PM MDT WED JUN 13 2018

...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL HUDSPETH AND
SOUTHEASTERN EL PASO COUNTIES UNTIL 715 PM MDT...

At 630 PM MDT, Doppler radar was tracking a strong thunderstorm 8
miles north of Acala, or 10 miles north of Fort Hancock, moving
northwest at 12 mph.

Dime size hail and winds in excess of 55 mph with blowing dust will
be possible with this storm.

This storm will remain over mainly rural areas of west central
Hudspeth and southeastern El Paso Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3136 10565 3132 10588 3152 10612 3165 10584
TIME...MOT...LOC 0030Z 137DEG 11KT 3144 10586

TRIPOLI
Special weather statement, Jun 13, 7:01 PM MDT, 20 minutes before
Special Weather Statement
National Weather Service El Paso TX
701 PM MDT WED JUN 13 2018

NMZ412-140145-
Central Tularosa Basin NM-
701 PM MDT WED JUN 13 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN OTERO COUNTY UNTIL
745 PM MDT...

At 700 PM MDT, Doppler radar was tracking a strong thunderstorm 9
miles southwest of Tularosa, moving west southwest at 10 mph.

Half inch hail and winds in excess of 55 mph with blowing dust will
be possible with this storm.

This storm will remain over mainly rural areas of northwestern Otero
County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3314 10606 3291 10601 3285 10633 3309 10634
TIME...MOT...LOC 0100Z 082DEG 11KT 3299 10616

TRIPOLI
Special weather statement, Jun 13, 7:15 PM MDT, 6 minutes before
Special Weather Statement
National Weather Service El Paso TX
715 PM MDT WED JUN 13 2018

TXZ419-420-423-140200-
Eastern/Central El Paso County TX-
Rio Grande Valley of Eastern El Paso/Western Hudspeth Counties TX-
Northern Hudspeth Highlands/Hueco Mountains TX-
715 PM MDT WED JUN 13 2018

...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL HUDSPETH AND
SOUTHEASTERN EL PASO COUNTIES UNTIL 800 PM MDT...

At 713 PM MDT, Doppler radar was tracking a strong thunderstorm near
Tornillo, or 6 miles east of Fabens, moving west at 10 mph.

Half inch hail and wind gusts up to 50 mph will be possible with
this storm. Outflow wind gusts may extend several miles away from
the center of the storm.

Locations impacted include...
Fabens, Clint, Agua Dulce, Indian Cliffs Ranch, Tornillo, Acala, Lake
Way Estates and Colonia Del Paso.

LAT...LON 3132 10594 3136 10595 3137 10597 3139 10600
      3140 10608 3142 10610 3142 10613 3146 10618
      3146 10620 3148 10622 3154 10625 3155 10627
      3175 10612 3152 10574 3131 10591
TIME...MOT...LOC 0113Z 108DEG 9KT 3149 10605

DENNHARDT
Special weather statement, Jun 13, 7:21 PM MDT, 0 minutes before
Special Weather Statement
National Weather Service El Paso TX
721 PM MDT WED JUN 13 2018

NMZ412-414-415-140200-
Central Tularosa Basin NM-
West Slopes Sacramento Mountains Below 7500 Feet NM-
Sacramento Mountains Above 7500 Feet NM-
721 PM MDT WED JUN 13 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN OTERO COUNTY UNTIL
800 PM MDT...

At 720 PM MDT, Doppler radar was tracking a strong thunderstorm near
La Luz, or near Alamogordo, moving south southeast at 13 mph.

Half inch hail and wind gusts of 50 to 55 mph will be possible with
this storm.

Locations impacted include...
Alamogordo, Tularosa, La Luz, High Rolls, Boles Acres and Burro
Flats.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3307 10604 3309 10590 3281 10575 3279 10599
TIME...MOT...LOC 0120Z 345DEG 11KT 3295 10595

TRIPOLI

The office that day

Everything else NWS El Paso, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 13, 6:28 PM MDTSpecial Weather StatementEPZOtero32 min
Jun 13, 6:46 PM MDTAreal Flood AdvisoryEPZOtero3 hr
Jun 13, 7:01 PM MDTSpecial Weather StatementEPZ44 min
Jun 13, 7:42 PM MDTSpecial Weather StatementEPZHidalgo63 min
Jun 13, 8:43 PM MDTSpecial Weather StatementEPZHidalgo62 min
Jun 14, 1:48 PM MDTSpecial Weather StatementEPZSierra42 min
Jun 14, 3:18 PM MDTSpecial Weather StatementEPZ42 min
Jun 14, 3:47 PM MDTSpecial Weather StatementEPZ43 min
Jun 14, 4:32 PM MDTSpecial Weather StatementEPZ43 min
Jun 14, 5:32 PM MDTSpecial Weather StatementEPZSierra43 min
Jun 13, 6:00 PM MDTSpecial Weather StatementEPZHudspeth45 min
Jun 13, 6:31 PM MDTSpecial Weather StatementEPZEl Paso44 min
Jun 13, 7:15 PM MDTSpecial Weather StatementEPZEl Paso45 min
Jun 13, 8:14 PM MDTSpecial Weather StatementEPZEl Paso46 min

Nearby

Special Weather Statements in New Mexico, 2018Every special weather statement in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.